| Catalog Number |
0112760 |
| Medical Device Problem Code |
Device Appears to Trigger Rejection (1524)
| Health Effect - Clinical Codes |
Scar Tissue (2060); Hernia (2240)
| Date of Event |
04/02/2012
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2009) is considered to be a best estimate.This mdr represents the perfix plug (device 2).An additional supplemental emdr was submitted to represent the perfix plug (device 1) and perfix plug (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Per information provided: (b)(6) 2009 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with the implant of two perfix plugs (device 1 and 2).Per op notes, "two perfix plugs and patch (device 1 and 2) were secured to the pubic tubercle." (b)(6) 2012 - patient was diagnosed with recurrent left inguinal hernia thereby underwent repair with removal of extruded plugs (device 1 and 2).Per op notes, "scar incised down to the external oblique.A synthetic mesh was placed beneath the fascia." (b)(6) 2016 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with the implant of perfix plug (device 3) and bard flat mesh (device 4).Per op notes, "protrusion had been previously noted with the patient's transverse incision, the synthetic mesh was densely adherent to the inferior flap of the external oblique.A perfix plug (device 3) was secured and a bard flat mesh (device 4) was placed under the external oblique.".